×

zbMATH — the first resource for mathematics

A nilpotent Whitehead theorem for \(\mathsf{TQ} \)-homology of structured ring spectra. (English) Zbl 1440.55006
Let \(\mathcal{O}\) be an operad. Topological Quillen homology, i.e., TQ-homology, is a fundamental homology theory for \(\mathcal{O}\)-algebras. The classical Whitehead theorem says that a continuous map between two simply-connected spaces is a weak homotopy equivalence if it is a homology equivalence. This result was generalized to nilpotent spaces by E. Dror in [Lect. Notes Math. 249, 13–22 (1971; Zbl 0243.55018)]. Motivated by Dror’s result, the authors prove a version of the TQ-Whitehead theorem for nilpotent \(\mathcal{O}\)-algebras. An earlier result for connected \(\mathcal{O}\)-algebras was proved by J. Harper and K. Hess [Geom. Topol. 17, No. 3, 1325–1416 (2013; Zbl 1270.18025)]. The authors also prove retract theorems for the TQ-completion and homotopy completion of nilpotent structured ring spectra.

MSC:
55P43 Spectra with additional structure (\(E_\infty\), \(A_\infty\), ring spectra, etc.)
55U35 Abstract and axiomatic homotopy theory in algebraic topology
55P48 Loop space machines and operads in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] G. Arone and M. Kankaanrinta. A functorial model for iterated Snaith splitting with applications to calculus of functors. In Stable and unstable homotopy (Toronto, ON, 1996), volume 19 of Fields Inst. Commun., pages 1-30. Amer. Math. Soc., Providence, RI, 1998. · Zbl 0908.55007
[2] M. Basterra. André-Quillen cohomology of commutative \(S\)-algebras. J. Pure Appl. Algebra, 144(2):111-143, 1999. · Zbl 0937.55006
[3] M. Basterra and M. A. Mandell. Homology and cohomology of \(E\sb \infty\) ring spectra. Math. Z., 249(4):903-944, 2005. · Zbl 1071.55006
[4] M. Basterra and M. A. Mandell. Homology of \(E_n\) ring spectra and iterated \(THH\). Algebr. Geom. Topol., 11(2):939-981, 2011. · Zbl 1219.55007
[5] A. K. Bousfield and D. M. Kan. Homotopy limits, completions and localizations. Lecture Notes in Mathematics, Vol. 304. Springer-Verlag, Berlin, 1972. · Zbl 0259.55004
[6] M. Ching and J. E. Harper. Derived Koszul duality and TQ-homology completion of structured ring spectra. arXiv:1502.06944 [math.AT], 2015.
[7] M. Ching and J. E. Harper. Higher homotopy excision and Blakers-Massey theorems for structured ring spectra. Adv. Math., 298:654-692, 2016. · Zbl 1346.55009
[8] E. Dror. A generalization of the Whitehead theorem. In Symposium on Algebraic Topology (Battelle Seattle Res. Center, Seattle, Wash., 1971), pages 13-22. Lecture Notes in Math., Vol. 249. Springer, Berlin, 1971. · Zbl 0243.55018
[9] E. Dror and W. G. Dwyer. A long homology localization tower. Comment. Math. Helv., 52(2):185-210, 1977. · Zbl 0352.55007
[10] W. G. Dwyer, H. R. Miller, and J. Neisendorfer. Fibrewise completion and unstable Adams spectral sequences. Israel J. Math., 66(1-3):160-178, 1989. · Zbl 0686.55014
[11] B. Fresse. Lie theory of formal groups over an operad. J. Algebra, 202(2):455-511, 1998. · Zbl 1041.18009
[12] B. Fresse. Koszul duality of operads and homology of partition posets. In Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic \(K\)-theory, volume 346 of Contemp. Math., pages 115-215. Amer. Math. Soc., Providence, RI, 2004. · Zbl 1077.18007
[13] P. G. Goerss. On the André-Quillen cohomology of commutative \({\bf F}\sb 2\)-algebras. Astérisque, (186):169, 1990. · Zbl 0742.13008
[14] T. G. Goodwillie. Calculus. III. Taylor series. Geom. Topol., 7:645-711, 2003. · Zbl 1067.55006
[15] J. E. Harper. Homotopy theory of modules over operads in symmetric spectra. Algebr. Geom. Topol., 9(3):1637-1680, 2009. Corrigendum: Algebr. Geom. Topol., 15(2):1229-1237, 2015. · Zbl 1235.55004
[16] J. E. Harper. Bar constructions and Quillen homology of modules over operads. Algebr. Geom. Topol., 10(1):87-136, 2010. · Zbl 1197.18002
[17] J. E. Harper. Homotopy theory of modules over operads and non-\( \Sigma\) operads in monoidal model categories. J. Pure Appl. Algebra, 214(8):1407-1434, 2010. · Zbl 1231.55011
[18] J. E. Harper and K. Hess. Homotopy completion and topological Quillen homology of structured ring spectra. Geom. Topol., 17(3):1325-1416, 2013. · Zbl 1270.18025
[19] M. Hovey, B. Shipley, and J. H. Smith. Symmetric spectra. J. Amer. Math. Soc., 13(1):149-208, 2000. · Zbl 0931.55006
[20] N. J. Kuhn. Localization of André-Quillen-Goodwillie towers, and the periodic homology of infinite loopspaces. Adv. Math., 201(2):318-378, 2006. · Zbl 1103.55007
[21] N. J. Kuhn. Goodwillie towers and chromatic homotopy: an overview. In Proceedings of the Nishida Fest (Kinosaki 2003), volume 10 of Geom. Topol. Monogr., pages 245-279. Geom. Topol. Publ., Coventry, 2007. · Zbl 1105.55002
[22] N. J. Kuhn. Adams filtration and generalized Hurewicz maps for infinite loopspaces. arXiv:1403.7501 [math.AT], 2014. · Zbl 1403.55007
[23] N. J. Kuhn and L. A. Pereira. Operad bimodules and composition products on André-Quillen filtrations of algebras. Algebr. Geom. Topol., 17(2):1105-1130, 2017. · Zbl 1362.55008
[24] R. McCarthy and V. Minasian. On triples, operads, and generalized homogeneous functors. arXiv:math/0401346v1 [math.AT], 2004.
[25] H. R. Miller. The Sullivan conjecture on maps from classifying spaces. Ann. of Math. (2), 120(1):39-87, 1984. Correction: Ann. of Math. (2), 121(3):605-609, 1985. · Zbl 0575.55011
[26] D. Pavlov and J. Scholbach. Homotopy theory of symmetric powers. Homology Homotopy Appl., 20(1):359-397, 2018. · Zbl 1390.18023
[27] L. A. Pereira. Goodwillie calculus in the category of algebras over a spectral operad. 2013. Available at: http://math.mit.edu/~luisalex/.
[28] L. A. Pereira. Cofibrancy of operadic constructions in positive symmetric spectra. Homology Homotopy Appl., 18(2):133-168, 2016. · Zbl 1377.55007
[29] D. Quillen. Homotopical algebra. Lecture Notes in Mathematics, No. 43. Springer-Verlag, Berlin, 1967. · Zbl 0168.20903
[30] C. Rezk. Spaces of Algebra Structures and Cohomology of Operads. PhD thesis, MIT, 1996. Available at http://www.math.uiuc.edu/~rezk/.
[31] S. Schwede. An untitled book project about symmetric spectra. 2007,2009. Available at: http://www.math.uni-bonn.de/people/schwede/.
[32] S. Schwede. On the homotopy groups of symmetric spectra. Geom. Topol., 12(3):1313-1344, 2008. · Zbl 1146.55005
[33] B. Shipley. A convenient model category for commutative ring spectra. In Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic \(K\)-theory, volume 346 of Contemp. Math., pages 473-483. Amer. Math. Soc., Providence, RI, 2004. · Zbl 1063.55006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.